Alert archive / Missouri / Frost Advisories in 2005

Frost Advisory 3, NWS Kansas City, MO

October 25, 20058 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Oct 25, 2005, 2:36 PM CDT for 8 counties in Missouri. It took effect at Oct 26, 2005, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 26, 2005, 3:00 AM CDT
Expired
Oct 26, 2005, 9:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Chariton County, MO, Cooper County, MO, Howard County, MO, Macon County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 251936
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 PM CDT TUE OCT 25 2005

.CLEAR SKIES...CALM WINDS AND STRONG SURFACE HIGH PRESSURE WILL SETUP
CONDITIONS FOR WIDESPREAD FROST ACROSS PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI EARLY WEDNESDAY MORNING. AREAS EAST OF A LANCASTER
TO KEYTESVILLE TO SEDALIA LINE ARE THE ONLY REMAINING LOCATIONS YET
TO EXPERIENCE A KILLING FROST.

MOZ008-017-025-032-033-039-040-046-260345-
/X.NEW.KEAX.FR.Y.0003.051026T0800Z-051026T1400Z/
SCHUYLER-ADAIR-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE...
MACON...LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...BOONVILLE
236 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. 

THIS ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM
LANCASTER TO KEYTESVILLE TO SEDALIA...WHO HAVE YET TO EXPERIENCE A
KILLING FROST OR FREEZE.

A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD FROST
IN THE FALL. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

BOOKBINDER
3 follow-up statements
000 
WWUS73 KEAX 260219
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 PM CDT TUE OCT 25 2005

.CLEAR SKIES...CALM WINDS AND STRONG SURFACE HIGH PRESSURE WILL SETUP
CONDITIONS FOR WIDESPREAD FROST ACROSS PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI EARLY WEDNESDAY MORNING. AREAS EAST OF A LANCASTER
TO KEYTESVILLE TO SEDALIA LINE ARE THE ONLY REMAINING LOCATIONS YET
TO EXPERIENCE A KILLING FROST.

MOZ008-017-025-032-033-039-040-046-260945-
/X.NEW.KEAX.FR.Y.0003.051026T0800Z-051026T1400Z/
SCHUYLER-ADAIR-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE...
MACON...LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...BOONVILLE
905 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. 

BY LATE THIS EVENING...TEMPERATURES HAVE COOLED INTO THE UPPER 30S 
TO THE MIDDLE 40S. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FROST TO 
DEVELOP LATE TONIGHT AS THE TEMPERATURE DIPS INTO THE LOWER 30S. THE 
ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM 
LANCASTER TO KEYTESVILLE TO SEDALIA. 

A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD FROST
IN THE FALL. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

DB
000 
WWUS73 KEAX 260843
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CDT WED OCT 26 2005


MOZ008-017-025-032-033-039-040-046-261400-
/X.CON.KEAX.FR.Y.0003.000000T0000Z-051026T1400Z/
SCHUYLER-ADAIR-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE...
MACON...LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...BOONVILLE
343 AM CDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

CLEAR SKIES AND CALM WINDS DUE TO AN AREA OF HIGH PRESSURE OVER
NORTHEAST AND CENTRAL MISSOURI THIS MORNING...HAVE PRODUCED
CONDITIONS FOR A WIDESPREAD FROST. TEMPERATURES WERE IN THE LOWER TO
MIDDLE 30S AT DAYBREAK IN AREAS EAST OF A LANCASTER TO KEYTESVILLE TO
SEDALIA LINE. THESE AREAS ARE THE ONLY REMAINING LOCATIONS YET TO
EXPERIENCE A KILLING FROST IN NORTHERN AND CENTRAL MISSOURI.

A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD
FROST IN THE FALL. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE
COLD.

$$

PC
000 
WWUS73 KEAX 260852 CCA
NPWEAX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 AM CDT WED OCT 26 2005


MOZ008-017-025-032-033-039-040-046-261400-
/X.COR.KEAX.FR.Y.0003.000000T0000Z-051026T1400Z/
SCHUYLER-ADAIR-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE...
MACON...LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...NEW FRANKLIN...BOONVILLE
349 AM CDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

CLEAR SKIES AND CALM WINDS DUE TO AN AREA OF HIGH PRESSURE OVER
NORTHEAST AND CENTRAL MISSOURI THIS MORNING...HAVE PRODUCED
CONDITIONS FOR A WIDESPREAD FROST. TEMPERATURES WERE IN THE LOWER TO
MIDDLE 30S AT DAYBREAK IN AREAS EAST OF A LANCASTER TO KEYTESVILLE TO
MARSHALL AND BOONVILLE LINE. THESE AREAS ARE THE ONLY REMAINING
LOCATIONS YET TO EXPERIENCE A KILLING FROST IN NORTHERN AND CENTRAL
MISSOURI. AS SUNSHINE WARMS TEMPERATURES...THE FROST ADVISORY WILL
EXPIRE AT 9 AM..

A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD
FROST IN THE FALL. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE
COLD.

$$

PC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 25, 2:30 PM CDT, 6 minutes earlier.

Area forecast discussion, Oct 25, 2:30 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 PM CDT TUE OCT 25 2005

.DISCUSSION...

SHORT TERM (TONIGHT-THURSDAY)...

SURFACE ANALYSIS SHOWS THAT THE AXIS OF SURFACE HIGH PRESSURE HAS
NOSED INTO NORTHWESTERN MISSOURI EARLY THIS AFTERNOON...LEADING TO
LIGHT WINDS AND A GREAT REDUCTION IN STRATO-CUMULUS FROM RECENT DAYS.
THE LIMITED MIXING HAS ALSO HAD AN EFFECT ON SURFACE TEMPERATURES...
WITH READINGS ONLY AROUND 50F EARLY THIS AFTERNOON. PRIME
RADIATIONAL COOLING CONDITIONS WILL FAVOR ANOTHER COLD NIGHT ACROSS
THE REGION. ANALYSIS OF OFFICIAL/COOPERATIVE REPORTS INDICATE THAT
AREAS GENERALLY EAST OF A LANCASTER TO KEYTESVILLE TO SEDALIA LINE
HAVE YET TO EXPERIENCE A KILLING FROST...AND WITH A HIGH CERTAINTY
FOR A WIDESPREAD FROST TONIGHT...WILL GO AHEAD WITH AN ADVISORY FOR
THESE AREAS.

FOR WEDNESDAY...YET ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL DROP
SOUTHWARD FROM ITS CURRENT POSITION OVER NORTHERN MINNESOTA INTO THE
MEAN LONGWAVE TROUGH OVER THE OHIO VALLEY. A MIXTURE OF
STRATO-CUMULUS AND HIGH CIRRUS WITHIN THE ASSOCIATED JET
STREAK...WILL ONCE AGAIN PINWHEEL ACROSS EASTERN PORTIONS OF THE
CWA. HAVE TEMPERED HIGH TEMPS IN THIS REGION TO ACCOUNT FOR CLOUD
COVER...BUT SUFFICIENT MOISTURE FOR PRECIPITATION SHOULD REMAIN WELL
TO THE EAST.

THIS WILL BE THE FINAL TROUGH IN THE WAVE TRAIN...ALLOWING THE UPPER
AIR BOTTLENECK TO FINALLY DISLODGE AND MORE ZONAL FLOW REGIME TO
BUILD ACROSS THE CONUS. SHROTWAVE RIDGING AND A MODIFIED PACIFIC
AIRMASS WILL SPREAD ACROSS THE PLAINS...ALLOWING AFTERNOON HIGHS TO
RETURN TO THE 60S FROM THURSDAY ONWARD.

BOOKBINDER

LONG TERM (FRIDAY-TUESDAY)

ISSUED BY WFO SPRINGFIELD...

UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH CONTINUE TO DOMINATE
THE WEATHER PATTERN FOR NORTHERN MISSOURI AND EXTREME NORTHEASTERN
KANSAS INTO SATURDAY. RIDGE DEPICTED ON GFS SHIFTS EAST ON SATURDAY
AS A COLD FRONT PUSHES ACROSS THE PLAINS AND INTO MISSOURI SUNDAY
AFTERNOON. WINDS LOOK LIKE THEY WILL INCREASE TO 15-20KTS ON
SATURDAY AS SURFACE GRADIENT TIGHTENS UP...THERE IS ALSO THE
POTENTIAL FOR SOME GUSTY WINDS. IN ASSOCIATION WITH THE WINDY
CONDITIONS 850MB TEMPS ARE AROUND 9C AS GOOD WAA WILL BE ONGOING
AHEAD OF THE COLD FRONT ALLOWING TEMPERATURES TO REACH THE LOW 60 IN
NORTHERN MISSOURI AND THE MID 60S FOR WEST CENTRAL AND CENTRAL
MISSOURI.

THE GFS BRINGS ANOTHER WEAK SYSTEM INTO THE AREA ON TUESDAY AND
WEDNESDAY AND PAINTS SOME PRECIP ACROSS THE REGION. CURRENTLY, NOT
REAL CONFIDENT IN THIS AN WILL WAIT TO SEE A FEW MORE MODEL RUNS
BEFORE JUMPING ON THIS SOLUTION.

HATCH

&&

.AVIATION...

CEILINGS WILL REMAIN AT VFR CONDITIONS THROUGH THE TAF PERIOD AS
HIGH PRESSURE CONTINUES TO INFLUENCE THE WEATHER PATTERN FOR ALL
TERMINALS. LOW LEVEL MOISTURE WILL AGAIN BE PRESENT WEDNESDAY
MORNING WITH MVFR CONDITIONS AT KMCI AND KMKC AND IFR CONDITIONS AT
KIRK AS PATCHY FOG DEVELOPS EARLY TOMORROW MORNING.

HATCH

&&

.PREV DISCUSSION...
255 AM...
NORTHERLY FLOW ACROSS THE AREA DUE TO DEEP UPPER TROUGH ACROSS
EASTERN THIRD OF COUNTRY...WILL GRADUALLY GIVE WAY TO UPPER RIDGING
BY THURSDAY NIGHT. ONE MORE SHORT WAVE WILL BE DROPPING SOUTH ACROSS
THE AREA LATE TONIGHT AND INTO WEDNESDAY...WHICH SHOULD BRING A
FINAL SHOT OF COOLER AIR. WARM UP THEN SHOULD START IN EARNEST THE
END OF THE WEEK WITH THE UPPER RIDGING BUILDING INTO THE AREA.

IN THE SHORT TERM...STRATUS DECK ACROSS EASTERN PORTIONS OF THE
FORECAST AREA THIS MORNING OCCURRING JUST EAST OF THE 900 MB RIDGE.
NAM 950-900MB CONDENSATION PRESSURE DEFICITS DEPICTING THE STRATUS
FAIRLY WELL...AND SHOW THIS DECK BREAKING UP THIS MORNING AS
SUBSIDENCE IN THE WAKE OF SHORT WAVE CURRENTLY MOVING SOUTH THROUGH
ILLINOIS AND INDIANA TAKES HOLD.

NEXT SHORT WAVE LATE TONIGHT WILL SERVE AS A KICKER TO DEEP EASTERN
TROUGH. AS THIS EASTERN TROUGH MOVES AWAY FROM REGION...SHOULD HELP
TO PULL LOW LEVEL MOISTURE FURTHER EAST AS WELL. SO EVEN THOUGH
SECONDARY WAVE WILL BE MOVING FROM IOWA WEDNESDAY MORNING ACROSS
MISSOURI WEDNESDAY AFTERNOON...MODELS ARE KEEPING THE BETTER LOW
LEVEL MOISTURE FURTHER TO THE EAST.  THUS SHOULD SEE PLENTY OF
SUNSHINE ON WEDNESDAY...WHICH SHOULD HELP TEMPERATURES RECOVER A FEW
DEGREES WARMER THAN TODAY...EVEN AFTER A VERY CHILLY START TO THE
DAY.

REGARDING LOWS TONIGHT...WITH LIGHT WINDS AND CLEAR SKIES...EXPECT
TO SEE NEAR FREEZING READINGS AGAIN...WITH SOME ISOLATED AREAS IN
EASTERN HALF OF FORECAST AREA...JUST EAST OF THE SURFACE
RIDGE...LIKELY TO DROP BELOW FREEZING. WILL HOLD OFF ON ANY KIND OF
FREEZE ADVISORY AT THIS POINT. WILL...HOWEVER...MENTION FROST FOR
MOST OF FORECAST AREA LATER TONIGHT...WITH THE EASTERN AREAS MORE
LIKELY TO SEE A WIDESPREAD FROST WHERE COLDEST TEMPERATURES ARE
EXPECTED.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FROST ADVISORY FOR AREAS EAST OF A LANCASTER TO KEYTESVILLE TO
SEDALIA LINE FROM 3 AM UNTIL 9 AM WEDNESDAY.

WFO EAX
Hazardous weather outlook, Oct 25, 12:57 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT TUE OCT 25 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CDT TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 A WIDESPREAD FROST IS AGAIN EXPECTED ACROSS THE REGION TONIGHT.
 ONLY ISOLATED AREAS EAST OF A SEDALIA TO KIRKSVILLE LINE...AS WELL
 AS INTERIOR PORTIONS OF THE KANSAS CITY METROPOLITAN AREA HAVE YET
 TO EXPERIENCE A KILLING FROST OR FREEZE. PERSONS IN THESE AREAS
 SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT ANY REMAINING TENDER
 VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOOKBINDER

Nearby

Frost Advisories in Missouri, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.